Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 98, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 29, 2015, 6:35 PM CDT for Wayne County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2015, 6:35 PM CDT (23:35 UTC)
- Expired
- Jun 29, 2015, 7:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 157 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
695
WUUS54 KOHX 292335
SVROHX
TNC181-300000-
/O.NEW.KOHX.SV.W.0098.150629T2335Z-150630T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
635 PM CDT MON JUN 29 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WAYNE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 700 PM CDT
* AT 634 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OLIVE
HILL...OR 10 MILES SOUTHWEST OF WAYNESBORO...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
COLLINWOOD AROUND 655 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LUTTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3535 8799 3540 8758 3514 8759 3504 8759
3516 8798 3529 8798 3530 8800
TIME...MOT...LOC 2334Z 279DEG 26KT 3525 8792
HAIL...1.00IN
WIND...60MPH
$$
071 follow-up statement
180
WWUS54 KOHX 292353
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
653 PM CDT MON JUN 29 2015
TNC181-300000-
/O.CON.KOHX.SV.W.0098.000000T0000Z-150630T0000Z/
WAYNE TN-
653 PM CDT MON JUN 29 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN WAYNE COUNTY...
AT 653 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLLINWOOD...
OR NEAR WAYNESBORO...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN WAYNE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3540 8758 3514 8759 3504 8759 3514 8792
3524 8790 3530 8790 3537 8784
TIME...MOT...LOC 2353Z 279DEG 26KT 3523 8775
HAIL...1.00IN
WIND...60MPH
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 5:36 PM CDT, 59 minutes earlier.
Area forecast discussion, Jun 29, 5:36 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 536 PM CDT MON JUN 29 2015 .UPDATE... MADE TWEAK TO TEMP FORECAST FOR TUESDAY FOR ZONE FORECAST PRODUCT. TWEAKED HRLY TEMP...DEWPOINT...SKY CONDITION...AND WIND SPEED/DIRECTION GRIDS. OTHERWISE...FORECAST REMAINS ON TRACK. && .PREV DISCUSSION.../ISSUED 324 PM CDT MON JUN 29 2015/ DISCUSSION... WEAK SURFACE FRONT CONTINUES TO PUSH THROUGH THE MID-SOUTH REGION WITH BETTER COVERAGE LYING JUST TO THE NORTH OF MIDDLE TENNESSEE. THIS AREA LIES CLOSER TO THE LOW PRESSURE CENTER...BUT WITH THE CURRENT INSTABILITY AND AN APPROACHING FRONTAL PASSAGE EXPECT CHANCES FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO PERSIST THROUGH THIS EVENING AND INTO THE OVERNIGHT HOURS. WITH THE UPPER TROUGH REMAINING IN PLACE FOR MUCH OF THE WORKWEEK COVERAGE MAY INTENSIFY SLIGHTLY TOMORROW AFTERNOON ACROSS THE EASTERN PORTIONS OF THE CWA DUE TO A COMBINATION OF DIURNAL HEATING AND A WEAK UPPER LEVEL DISTURBANCE. A MARGINAL CHANCE FOR SEVERE WEATHER IS ANTICIPATED BY SPC... BETTER CHANCES FOR MORE WIDESPREAD HEAVY RAINFALL WILL COME ON WEDNESDAY THROUGH THURSDAY MORNING WHEN A STRONGER SHORTWAVE ROTATES THROUGH THE TROUGH AXIS. THIS SYSTEM APPEARS IT WILL BE ABLE TO TRANSPORT DECENT MOISTURE FROM THE GULF OF MEXICO...INCREASING PW VALUES TO NEAR 2 INCHES... AND WITH A MORE PRONOUNCED SURFACE LOW AND A SETUP CONDUCIVE TO HEAVY RAIN...TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE. IN FACT...TOTAL RAINFALL AMOUNTS FOR THE WEEK COULD EXCEED 4 INCHES FOR SOME AREAS WITH ANOTHER ROUND OF HEAVY RAIN IS POSSIBLE FRIDAY THROUGH SATURDAY MORNING. FOR THE 4TH OF JULY WEEKEND...SHOWER CHANCES WILL REMAIN IN THE FORECAST AS MODEL GUIDANCE IN THE EXTENDED SHOWS ANOTHER SYSTEM PUSHING THROUGH THE MID-STATE...THOUGH THERE IS THE POSSIBILITY OF A BREAK IN THE ACTION FOR FIREWORKS FESTIVITIES AS CONFIDENCE IN TIMING AND PLACEMENT REMAIN ON THE LOW SIDE AT THIS POINT IN THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 68 87 68 82 / 30 40 20 70 CLARKSVILLE 67 86 68 81 / 30 40 20 70 CROSSVILLE 65 80 64 78 / 30 60 30 60 COLUMBIA 68 87 67 83 / 30 40 20 60 LAWRENCEBURG 68 86 68 84 / 30 40 20 60 WAVERLY 68 86 69 82 / 30 40 20 70 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Jun 29, 4:59 AM CDT, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 459 AM CDT MON JUN 29 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-301000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 459 AM CDT MON JUN 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HURLEY
In the hours before
Special weather statement, Jun 29, 5:13 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
513 PM CDT MON JUN 29 2015
TNZ011-034-292300-
FENTRESS TN-PICKETT TN-
513 PM CDT MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FENTRESS AND PICKETT
COUNTIES UNTIL 600 PM CDT...
AT 513 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BYRDSTOWN...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BYRDSTOWN...PICKETT STATE PARK AND PALL MALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3647 8471 3647 8515 3662 8519 3660 8479
3650 8472
TIME...MOT...LOC 2213Z 255DEG 15KT 3662 8508
07Special weather statement, Jun 29, 5:26 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
526 PM CDT MON JUN 29 2015
TNZ006-026-292300-
MONTGOMERY TN-CHEATHAM TN-
526 PM CDT MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEATHAM AND
SOUTHERN MONTGOMERY COUNTIES UNTIL 600 PM CDT...
AT 525 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF CLARKSVILLE...MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...PALMYRA...CUNNINGHAM AND CHEATHAM DAM.
LAT...LON 3651 8712 3631 8718 3631 8721 3633 8723
3631 8730 3632 8731 3632 8739 3636 8758
3655 8742
TIME...MOT...LOC 2225Z 299DEG 21KT 3644 8740
07Special weather statement, Jun 29, 5:41 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 541 PM CDT MON JUN 29 2015 TNZ009-010-031-292330- MACON TN-JACKSON TN-CLAY TN- 541 PM CDT MON JUN 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MACON...WESTERN CLAY AND NORTHERN JACKSON COUNTIES UNTIL 630 PM CDT... AT 541 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAFAYETTE...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAFAYETTE...CELINA...RED BOILING SPRINGS...RED BOILING SPRING... WHITLEYVILLE...BUGTUSSLE AND MOSS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3661 8548 3642 8556 3654 8616 3664 8614 TIME...MOT...LOC 2241Z 281DEG 21KT 3662 8605 07
Special weather statement, Jun 29, 6:30 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
630 PM CDT MON JUN 29 2015
TNZ008>010-031-300015-
SUMNER TN-MACON TN-JACKSON TN-CLAY TN-
630 PM CDT MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR MACON...CLAY...NORTHEASTERN
SUMNER AND NORTHERN JACKSON COUNTIES UNTIL 715 PM CDT...
AT 629 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORMS
NEAR WESTMORELAND...OR 10 MILES NORTHWEST OF LAFAYETTE...MOVING
SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...CELINA...GAINESBORO...PORTLAND...WESTMORELAND...RED
BOILING SPRINGS...RED BOILING SPRING...WHITLEYVILLE...BUGTUSSLE...
BETHPAGE...OAK GROVE AND MOSS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3662 8545 3635 8552 3640 8583 3641 8584
3646 8618 3649 8620 3649 8624 3646 8624
3651 8653 3665 8644
TIME...MOT...LOC 2329Z 283DEG 18KT 3660 8619
07The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 5:13 PM CDT | Special Weather Statement | OHX | Pickett | 47 min |
| Jun 29, 5:26 PM CDT | Special Weather Statement | OHX | Montgomery | 34 min |
| Jun 29, 5:41 PM CDT | Special Weather Statement | OHX | Clay, Macon | 49 min |
| Jun 29, 6:30 PM CDT | Special Weather Statement | OHX | Clay, Macon | 45 min |
| Jun 29, 6:49 PM CDT | Special Weather Statement | OHX | Davidson | 26 min |
| Jun 29, 6:58 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.